MAUDE Adverse Event Report: MICROVENTION, INC. AZUR 18 HYDROCOIL DETACHABLE; NEUROVASCULAR EMBOLIZATION DEVICE

MICROVENTION, INC. AZUR 18 HYDROCOIL DETACHABLE; NEUROVASCULAR EMBOLIZATION DEVICE
Model Number 45-480415-L
Medical Device Problem Code Detachment of Device or Device Component (2907)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 08/19/2020
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
A search for non-conformance associated with this part/lot number combination did not reveal any production-related issues relevant to the complaint that occurred during manufacturing of the device.The device was returned to the manufacturer for analysis.The investigation is currently underway.The instructions for use (ifu) identifies premature coil detachment as a potential complication associated with use of the device.
 
Event or Problem Description
It was reported that during a peripheral embolization procedure, the embolization coil detached inside the microcatheter.The coil and the microcatheter were removed.There was no reported patient injury or additional intervention.The patient's condition is reported to be "stable.".
 
Additional Manufacturer Narrative
The investigation of the returned coil system confirmed the implant coil was stretched and detached from the pusher.No evidence of activation using a detachment controller was found on the pusher's heater coil, and the monofilament had a non-mushroom profile, which is consistent with an implant coil detachment due to the application of tensile force.

Brand Name
AZUR 18 HYDROCOIL DETACHABLE
Common Device Name
NEUROVASCULAR EMBOLIZATION DEVICE
Manufacturer (Section D)
MICROVENTION, INC.
35 enterprise
aliso viejo CA 92656
MDR Report Key10554171
Report Number2032493-2020-00258
Device Sequence Number2385875
Product Code KRD
UDI-Device Identifier00810170017919
UDI-Public(01)00810170017919(11)190919(17)240831(10)1909195JB
Combination Product (Y/N)N
Initial Reporter StateFL
Initial Reporter CountryUS
PMA/510(K) Number
K090168
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source company representative,health
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 10/09/2020
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Other
Device Expiration Date08/31/2024
Device Model Number45-480415-L
Device Catalogue Number45-480415
Device Lot Number1909195JB
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer09/09/2020
Initial Date Received by Manufacturer 08/20/2020
Supplement Date Received by Manufacturer09/09/2020
Initial Report FDA Received Date09/18/2020
Supplement Report FDA Received Date10/09/2020
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Patient Age61 YR
Patient Weight110